Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are Underarm Rashes Due To Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...Effects Although the total number of side effects among people on HIV drugs does not differ a lot between men and women, some side effects (listed below) appear to be more common in HIV-positive women than men. This may be due to the fact that women have higher levels of certain HIV drugs in their bloodstreams, even though they take the same doses as men. A woman's smaller body size, metabolism, or hormones may cause the higher levels. For...
Ask the Experts

please describe Acute Retrovirus Seroconversion rash that you have seen.

Dr. Bob,Hello good man. Gay male, neg, awaiting hopefully another 45 days for a 90 day woohoo after getting the mild assurance of a 25 day woo hoo after "low risk" one night unproteceted oral and topping non insertive anal frottage with another...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...sides of the body equally), located on the face and body, but also possibly the arms, legs, palms, and soles. Other possible skin rashes reported during primary infections include "roseola-like" rashes, urticaria (hives), vesicular... Read more »

atripla and rash

A month ago i was diagnosed as hiv positive.My t-cells were at 197 and my viral load was 3 million.I was prescribed bactrim immediately.I started atripla a week ago.I got hives during the course of last week but not anywhere on my face.I stopped the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am sympathetic to your situation. Often can be tough to sort out a rash when starting sulfa med (well known to have a high rate of rashes) with another drug (like Atripla which contains efavirenz also Read more »

rash

you are the greatest and your immediate responses sure bring a smile to my face. i am the one who is worried to death about the pcr test and thinking that the nurse intentionally infected me. i sound crazy, but am truthful and worried. the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...The rash you describe is non consistent with HIV infection.MH Read more »

Rash caused by HIV or PEP?

Hi Doc,I recently stopped a PEP regimen consisting of Nelfinavir, 3TC and 4DT after 11 days.I stopped due to a bad rash that developed all over my body (it was hot, red and kinda scaly on my legs, arms, back and some on my chest).I started PEP 12...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...assortment of side effects including rash as a possibility. As you note that makes it hard to assess whether the rash could be due to HIV as well and makes the decision to start or stop PEP even more difficult. With a lower risk type of exposure... Read more »
Articles
Test Positive Aware Network

The Feminization of an Epidemic

...often attach to drugs in the blood and carry them around. Men seem to clear antiretroviral medications more rapidly than women due to differences in kidney and liver function. In general, there are a multitude of reasons why women may have higher... Read more »
Project Inform

Systemic Candidiasis

...increasingly reported, especially among people who have not benefited from fluconazole and other azole drugs. This is partly due to the widespread, long-term use of azoles for treating and preventing candidiasis. Other factors include treatment... Read more »
The Well Project

HIV Drug Chart/Overview

... If Boosted,* # ofDoses/Day: n/a Common Side Effects: Nausea, diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic acid in the blood, enlarged... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

...Possible Symptom of Flu? Possible Symptom of Acute HIV? Fever Yes Yes Chills Yes Yes Night sweats Yes Yes Rashes Yes Yes The only time you're likely to develop any symptoms of HIV is during the "acute" phase, which... Read more »
Connect With Others

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Atripla Rash

Posted by Leonardo, 2 Replies
...I have been on Atripla for 8 days and a rash (small red marks/blotches) has developed on my arms and torso. This is the first day it has appeared. How concerned should I be? If I can deal with this Read more »

Armpit rash?

Posted by Anonymous, 1 Reply
...sex, oral sex (both given and received), and mutual masturbation. Anyways, about 2 1/2 weeks ago, I had a VERY mild itch in my armpit. I looked in the mirror, and I had a pinkish/reddish blotch right in the middle of my armpit (where the skin... Read more »

underarm rash

Posted by Anonymous, 1 Reply
...Anyone out there with bouts of candidiasis of the underarms? Read more »